EconPapers    
Economics at your fingertips  
 

Fertility in the absence of self-control

Bertrand Wigniolle

Mathematical Social Sciences, 2013, vol. 66, issue 1, 71-86

Abstract: This paper studies the quantity–quality trade-off model of fertility, under the assumption of hyperbolic discounting. It shows that the lack of self-control may play a different role in a developed economy and in a developing one. In the first case, characterized by a positive investment in quality, the lack of self-control may tend to reduce fertility. In the second case, it is possible that the lack of self-control leads to both no investment in quality and a higher fertility rate. It is also proved that if parents cannot commit on their investment in quality, a small change of parameters may lead to a jump in fertility and education.

Date: 2013
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (2)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0165489613000176
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Fertility in the absence of self-control (2013) Downloads
Working Paper: Fertility in the absence of self-control (2013) Downloads
Working Paper: Fertility in the absence of self-control (2013) Downloads
Working Paper: Fertility in the absence of self-control (2011) Downloads
Working Paper: Fertility in the absence of self-control (2011) Downloads
Working Paper: Fertility in the absence of self-control (2011) Downloads
Working Paper: Fertility in the absence of self-control (2008) Downloads
Working Paper: Fertility in the absence of self-control (2008) Downloads
Working Paper: Fertility in the absence of self-control (2008) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:matsoc:v:66:y:2013:i:1:p:71-86

DOI: 10.1016/j.mathsocsci.2013.02.001

Access Statistics for this article

Mathematical Social Sciences is currently edited by J.-F. Laslier

More articles in Mathematical Social Sciences from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-24
Handle: RePEc:eee:matsoc:v:66:y:2013:i:1:p:71-86